Our expert says:
Hi Lynne, thank you for the question and my apologies for the long delay with my answer.
The effects of Botox typically lasts 3 to 4 months (on average) but this length of duration is dependent on the type used (Botox™ or Dysport®), the dosage injected, and the area and muscle injected. There is no evidence that Botox will produce any long term side effects and I consider this a very safe option especially when considering the fact that Botox™ has been used in medicine for over 30 years and cosmetically for over 25 years. Once the effect of Botox has worn off, your skin will return to its normal state or may even appear slightly better.
In my opinion Botox™ is one of the best options for treating certain facial areas.
There are however possible short term side effects such as:
Swelling, bruising, pain on injecting
Eyebrow and eyelid ptosis – this is a drop or a droop typically associated with an incorrect dose or placement of the Botox
Rarely symptoms such as headache, nausea, and lethargy, have been reported but these are self limiting and resolve spontaneously
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.